Skip to Main content Skip to Navigation
New interface
Journal articles

L-system specification of knot-insertion rules for non-uniform B-spline subdivision

Vincent Nivoliers 1 Cédric Gérot 2 Victor Ostromoukhov 3 Neil F. Stewart 4 
1 ALICE - Geometry and Lighting
Inria Nancy - Grand Est, LORIA - ALGO - Department of Algorithms, Computation, Image and Geometry
3 R3AM - Rendu Réaliste pour la Réalité Augmentée Mobile
LIRIS - Laboratoire d'InfoRmatique en Image et Systèmes d'information
Abstract : Subdivision schemes are based on a hierarchy of knot grids in parameter space. A univariate grid hierarchy is regular if all knots are equidistant on each level, and irregular otherwise. We use L-systems to design a wide class of systematically described irregular grid hierarchies. Furthermore, we give sufficient conditions on the L-system which guarantee that the subdivision scheme, based on the non-uniform B-spline of degree d defined on the initial knot grid, is uniformly convergent. If n is the number of symbols in the alphabet of the L-system, this subdivision scheme is defined with a finite set of masks (at most nd+1) which does not depend on the subdivision step. We provide an implementation of such schemes which is available as a worksheet for Sage software.
Complete list of metadata
Contributor : Cédric Gérot Connect in order to contact the contributor
Submitted on : Thursday, January 12, 2012 - 6:04:39 PM
Last modification on : Tuesday, October 25, 2022 - 4:24:25 PM



Vincent Nivoliers, Cédric Gérot, Victor Ostromoukhov, Neil F. Stewart. L-system specification of knot-insertion rules for non-uniform B-spline subdivision. Computer Aided Geometric Design, 2012, 29 (2), pp.150-161. ⟨10.1016/j.cagd.2011.11.004⟩. ⟨hal-00659465⟩



Record views